Graphs and Combinatorics

, Volume 3, Issue 1, pp 1–6 | Cite as

Goodness of trees for generalized books

  • S. A. Burr
  • P. Erdös
  • R. J. Faudree
  • C. C. Rousseau
  • R. H. Schelp
  • R. J. Gould
  • M. S. Jacobson


A connected graphG is said to beF-good if the Ramsey numberr(F, G) is equal to(x(F) − 1)(p(G) − 1) + s(F), wheres(F) is the minimum number of vertices in some color class under all vertex colorings by χ (F) colors. It is of interest to know which graphsF have the property that all trees areF-good. It is shown that any large tree isK(1, 1,m1,m2,...,m t )-good.


Large Tree Color Class Vertex Coloring Generalize Book 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Behzad, M., Chartrand, G., Lesniak-Foster, L.: Graphs & Digraphs. Belmont, CA: Wadsworth 1979Google Scholar
  2. 2.
    Burr, S.A., Erdös, P., Faudree, R.J., Rousseau, C.C., Schelp, R.H.: Ramsey numbers for the pair sparse graph path or cycle. Trans. Amer. Math. Soc.269, 501–512 (1982)Google Scholar
  3. 3.
    Burr, S.A., Erdös, P., Faudree, R.J., Rousseau, C.C., Schelp, R.H.: Some complete bipartite graphs—tree Ramsey numbers. Proc. First Danish Intl. Conf. on Graph Theory (to appear)Google Scholar
  4. 4.
    Burr, S.A., Faudree, R.J., Rousseau, C.C., Schelp, R.H.: On Ramsey numbers involving starlike multipartite graphs. J. Graph Theory7, 395–409 (1983)Google Scholar
  5. 5.
    Chvátal, V.: Tree-complete graph Ramsey numbers. J. Graph Theory1, 93 (1977)Google Scholar
  6. 6.
    Erdös, P., Faudree, R.J., Rousseau, C.C., Schelp, R.H.: Multipartite graph-sparse graph Ramsey numbers Combinatorica5, 311–318 (1985)Google Scholar
  7. 7.
    Hall, P.: On representatives of subsets, J. London Math. Soc.10, 26–30 (1935)Google Scholar
  8. 8.
    Harary, F.: Graph Theory. Reading, MA: Addison-Wesley 1969Google Scholar

Copyright information

© Springer-Verlag 1987

Authors and Affiliations

  • S. A. Burr
    • 1
  • P. Erdös
    • 2
  • R. J. Faudree
  • C. C. Rousseau
  • R. H. Schelp
    • 3
  • R. J. Gould
    • 4
  • M. S. Jacobson
    • 5
  1. 1.Department of Computer SciencesCity College C.U.N.Y.New YorkUSA
  2. 2.Mathematical Institute of the Hungarian Academy of SciencesBudapestHungary
  3. 3.Department of Mathematical SciencesMemphis State UniversityMemphisUSA
  4. 4.Department of Mathematics and Computer ScienceEmory UniversityAtlantaUSA
  5. 5.Department of MathematicsUniversity of LouisvilleLouisvilleUSA

Personalised recommendations